Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Charleston, SC

March 26, 2011Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2011, 8:14 PM EDT for Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 8:14 PM EDT (00:14 UTC)
Expired
Mar 26, 2011, 9:15 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:40 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS52 KCHS 270014
SVRCHS
GAC103-251-SCC049-053-270115-
/O.NEW.KCHS.SV.W.0004.110327T0014Z-110327T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 915 PM EDT

* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HUNTERS TO
  OLIVER...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUNTERS...OLIVER...NEWINGTON...KILDARE...SHIRLEY...ESTILL...
  SCOTIA...LENA...ROBERTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3278 8143 3275 8142 3274 8139 3276 8134
      3279 8131 3283 8090 3281 8089 3249 8086
      3252 8159 3277 8160
TIME...MOT...LOC 0014Z 269DEG 35KT 3272 8155 3256 8155

$$


33
3 follow-up statements
642 
WWUS52 KCHS 270043
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT MAR 26 2011

GAC103-251-SCC049-053-270115-
/O.CON.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
843 PM EDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN JASPER...SOUTHERN HAMPTON...SOUTHEASTERN SCREVEN AND
NORTHWESTERN EFFINGHAM COUNTIES...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM ESTILL TO TUCKASEE KING...OR
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LAKE WARREN STATE 
PARK TO 13 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUNTERS...
KILDARE...NEWINGTON...OLIVER...CUMMINGS...ESTILL...FURMAN...
GARNETT...GILLISONVILLE...GRAYS...LENA...SCOTIA...SHIRLEY AND 
TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3268 8159 3278 8143 3275 8142 3274 8139
      3278 8130 3283 8091 3282 8090 3249 8086
      3252 8159
TIME...MOT...LOC 0042Z 269DEG 35KT 3272 8123 3256 8123

$$


33
585 
WWUS52 KCHS 270052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT SAT MAR 26 2011

GAC103-251-SCC049-053-270115-
/O.CON.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
852 PM EDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN JASPER...SOUTHERN HAMPTON...SOUTHEASTERN SCREVEN AND
NORTHWESTERN EFFINGHAM COUNTIES...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM HUNTERS TO 13 MILES 
NORTHEAST OF STATESBORO IN GEORGIA. OTHER STORMS WERE ALSO LOCATED 
NEAR STAFFORD AND PINELAND IN SOUTH CAROLINA. ALL STORMS WERE MOVING 
EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS 
INCLUDE...HUNTERS...KILDARE...NEWINGTON...OLIVER...COOSAWHATCHIE...
CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...GARNETT...
GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3268 8159 3269 8158 3274 8139 3283 8091
      3282 8090 3249 8086 3252 8159
TIME...MOT...LOC 0051Z 271DEG 21KT 3265 8156 3252 8157

$$


33
280 
WWUS52 KCHS 270114
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
914 PM EDT SAT MAR 26 2011

GAC103-251-SCC049-053-270124-
/O.EXP.KCHS.SV.W.0004.000000T0000Z-110327T0115Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-JASPER SC-
914 PM EDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER...SOUTHERN
HAMPTON...SOUTHEASTERN SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES
WILL EXPIRE AT 915 PM EDT...

AT 914 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3268 8159 3269 8158 3274 8139 3283 8091
      3282 8090 3249 8086 3252 8159
TIME...MOT...LOC 0114Z 271DEG 21KT 3265 8140 3252 8141

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:42 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 26, 4:42 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SAT MAR 26 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG
A STATIONARY FRONT THROUGH MONDAY. HIGH PRESSURE WILL BRIEFLY
BUILD FROM THE NORTH EARLY NEXT WEEK...BEFORE ANOTHER FRONTAL
SYSTEM CROSSES THE REGION WEDNESDAY. AN UNSETTLED PATTERN WILL
THEN CONTINUE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A PRONOUNCED SURFACE FRONT REMAINS DRAPED FROM WEST TO EAST
ACROSS THE FORECAST AREA THIS AFTERNOON...APPROXIMATELY FROM MACON
TO SYLVANIA TO MONCKS CORNER. SEVERAL WEAK SHORTWAVES EMBEDDED IN
A NEARLY ZONAL UPPER LEVEL FLOW HAVE SPURRED SCATTERED SHOWERS AND
THUNDERSTORMS UPSTREAM OF OUR AREA AND SLOWLY MOVING INTO WESTERN
PORTIONS. MOSTLY SUNNY SKIES PREVAILED FOR MUCH OF THE DAY WHICH
ALLOWED TEMPS TO REACH NEAR THICKNESS PROGS OF UPPER 70S TO LOWER
80S. HOWEVER LOW-LEVEL MOISTURE HAS ONLY RECENTLY BEGUN TO
INCREASE NOW THAT THE H85 FLOW IS INCREASING AND BACKING.
THEREFORE DEWPOINTS HAVE ONLY REACHED THE LOWER 60S ACROSS FAR
INTERIOR SOUTHEAST GA WHILE THE REMAINDER OF THE AREA STILL SEES
LOWER TO MIDDLE 50S DEWPOINTS WHICH MIXED OUT EARLIER IN THE DAY.
THE BOTTOM LINE IS THAT THE MOST CONVECTION-FRIENDLY AIRMASS
REMAINS LIMITED TO INTERIOR SOUTHEAST GA AND WILL ONLY SLIGHTLY
EXPAND THROUGH LATE AFTERNOON BEFORE WE LOSE DIURNAL HEATING.

THE FIRST ROUND OF CONVECTION WILL PROBABLY BEGIN A DOWNWARD TREND
THROUGH EARLY THIS EVENING ONCE THE AIRMASS GETS WORKED OVER AND
CLOUDS BLOCK FURTHER INSOLATION. THE FRONT SHOULD DRIFT SOUTHWARD
OVERNIGHT WHILE ANOTHER FEW SHORTWAVE DISTURBANCES MOVE EAST
THROUGH CENTRAL/SOUTHERN SC. BEST CHANCE FOR SHOWERS AND ISOLATED
TSTMS WILL BE ACROSS SOUTHERN SC AND THE ADJACENT WATERS OVERNIGHT
WHICH IS WHERE WE HAVE INDICATED THE HIGHEST POPS. SEVERE
POTENTIAL SHOULD DIMINISH RAPIDLY AFTER ABOUT 7 PM.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WAVES OF LOW PRESSURE WILL CONTINUE TO DEVELOP ALONG A LINGERING
FRONT DRAPED ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA
SUNDAY MORNING. THE FRONT IS EXPECTED TO DRIFT SOUTHWARD THROUGH
THE DAY...PROVIDING THE NECESSARY SURFACE BASED CONVERGENCE TO
SUPPORT ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS SUNDAY AFTERNOON.

THERE CONTINUES TO BE CONSIDERABLE DISAGREEMENT BETWEEN THE GFS
AND NAM REGARDING DETAILS OF THE FRONTAL PROGRESSION AND ASSOCIATED
SENSIBLE WEATHER FOR SUNDAY. THE SLOWER GFS SOLUTION APPEARS TO BE
THE OUTLIER...WHILE OTHER MODELS SUCH AS THE NAM AND SREF ARE IN
AGREEMENT WITH A MORE RAPID SOUTHWARD DESCENT OF THE FRONT. HIGH
TEMPERATURES ACCORDING TO THE NAM ARE MUCH COOLER ...LIKELY A
RESULT OF THE EARLIER INITIATION OF NORTHERLY WINDS BEHIND THE
FRONT. TEMPERATURES COULD BE SUPPRESSED IN THE LOWER 60S ACROSS
NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA...YET RISE INTO THE
UPPER 70S SOUTH OF THE SAVANNAH RIVER AHEAD OF THE DESCENDING
FRONT.

THIS SIGNIFICANT TEMPERATURE GRADIENT COULD PROVIDE A CLUE AS TO
WHICH SECTIONS OF THE FORECAST AREA ARE AT GREATEST RISK FOR
SEVERE THUNDERSTORM DEVELOPMENT SUNDAY...AS LOCATIONS REMAINING
WITHIN THE WARM SECTOR OF THE SYSTEM WILL LIKELY EXPERIENCE THE
GREATEST DESTABILIZATION DURING THE PEAK HEATING TIME OF THE DAY.
INSTABILITY PARAMETERS CONTINUE TO LOOK QUITE CONDUCIVE TO SUPPORT
ORGAN ZED CONVECTION...WITH CAPE VALUES UP TO 1200 J/KG AND LIFTED
INDICES DOWN TO -3 ACROSS SOUTHEAST GEORGIA. SHEAR PROFILES ARE
ALSO DECENT...WITH THE NAM EVEN HINTING AT A COUPLED JET
SIGNATURE SUNDAY AFTERNOON...WHILE LAPSE RATES PEAK OVER 7 C/KM.
AS A RESULT OF THESE FAVORABLE CONVECTIVE INGREDIENTS...STORM
PREDICTION CENTER HAS KEPT THE FORECAST AREA WITHIN A SLIGHT RISK
ZONE FOR DAY 2. LATEST THINKING IS THAT THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL WITHIN ANY SEVERE THUNDERSTORMS.
ALTHOUGH AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT...UNIDIRECTIONAL FLOW WOULD SUGGEST LESS OF A POTENTIAL FOR
TORNADIC SUPERCELLS.

THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH SUNDAY EVENING...A
COMBINED RESULT OF DECREASING DIURNAL INSTABILITY AND MORE STABLE
AIR MOVING INTO THE REGION BEHIND THE FRONT. DESPITE DWINDLING
THUNDER...SHOWER CHANCES WILL REMAIN IN THE 30 TO 40 PERCENT RANGE
OVERNIGHT WITH THE FRONT LINGERING TO THE SOUTH AND SHORTWAVE
ACTIVITY CONTINUING TO TRACK ALONG ZONAL FLOW ALOFT. THE AIR MASS
CHANGE WILL BE QUITE NOTICEABLE...WITH MUCH COOLER TEMPERATURES
EXPECTED SUNDAY NIGHT AND MONDAY. HIGH TEMPERATURES ON MONDAY
COULD BE SUPPRESSED IN THE UPPER 50S ACROSS SOUTH CAROLINA
ZONES TO THE LOW TO MID 60S SOUTHEAST GEORGIA.

AN UNSETTLED PATTERN WILL REMAIN THROUGH EARLY NEXT WEEK. ANOTHER
SURFACE WAVE WILL DEVELOP ALONG THE BOUNDARY...PULLING THE FRONT
BACK INTO THE REGION BEFORE TRACKING OFFSHORE. HAVE MAINTAINED
POPS IN THE 20 TO 30 PERCENT RANGE FOR MONDAY AND MONDAY NIGHT
ACCORDINGLY...WITH LITTLE CHANCE FOR THUNDER UNDER A MUCH MORE
STABLE ATMOSPHERE. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE
REGION FROM THE NORTH...AND EXPECT ONLY A SLIGHT CHANCE FOR
SHOWERS ACROSS SOUTHEAST GEORGIA BY TUESDAY. TEMPERATURES ON
TUESDAY WILL BE A FEW DEGREES WARMER THAN MONDAY...REACHING THE
UPPER 60S TO LOWER 70S WITHIN INCREASINGLY ONSHORE FLOW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
OVERALL CONFIDENCE IN THE MEDIUM RANGE DECREASES QUICKLY AFTER MID
WEEK. ANOTHER FRONTAL SYSTEM WITH DECENT MID LEVEL INSTABILITY
PARAMETERS IS A GOOD BET TO AFFECT THE REGION ON WED. SCT SHOWERS AND
TSTMS SEEM A GOOD BET WED BUT THE MORE IMPRESSIVE UPPER SUPPORT IS
EXPECTED TO BE OFF TO OUR N. STRONG WARM AIR ADVECTION PATTERN SHOULD
PUSH HIGHS BACK INTO THE 70S ALL AREAS ON WED DESPITE THE CLOUDS AND
CONVECTION CHANCES. THE FRONT WILL GET HUNG UP SOMEWHERE FROM THE
FLORIDA TO THE CAROLINAS AND THE POSITION IS CRITICAL ON WHERE YET
ANOTHER SYSTEM TRACKS LATE WEEK. HIGH PRES SHOULD RETURN BY EARLY
NEXT WEEKEND WITH TEMPERATURES PROBABLY CLOSE TO CLIMO.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN
DETERIORATING CONDITIONS AT BOTH TAF SITES OVERNIGHT INTO SUNDAY
MORNING. RAIN SHOWERS WILL BE POSSIBLE THROUGH THIS EVENING AT
EITHER SITE BUT THE BETTER CHANCE LOOKS TO BE AT CHS LATER THIS
EVENING AS ASCENT INCREASES ALONG THE SOUTHERN EDGE OF THE FRONT.
CEILINGS SHOULD BEGIN TO LOWER THIS EVENING WITH MVFR CONDITIONS
AT BOTH TERMINALS BY EARLY SUNDAY MORNING. FAIRLY GOOD CHANCE FOR
IFR CEILINGS AT CHS ONCE THE FRONT DROPS SOUTH TOWARD THE SAVANNAH
RIVER SO WE WENT AHEAD AND ADDED PREVAILING IFR STARTING AT 12Z.
STILL THE POTENTIAL FOR SOME BRIEF IFR AT SAV AROUND DAYBREAK SUN
BUT WE EXPECT THE FRONT TO STAY JUST FAR ENOUGH NORTH TO PRECLUDE
MENTION IN TAFS AT THIS TIME. CEILINGS AT CHS WILL PROBABLY
RECOVER TO SLIGHTLY ABOVE 1000 FT BY EARLY AFTERNOON BUT DROP BACK
INTO IFR LATE AFTERNOON INTO THE EVENING HOURS.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
OVER SOUTHEAST SOUTH CAROLINA ON SUNDAY...DEPENDENT ON THE FRONTAL
POSITION AND TIMING/AMOUNT OF CONVECTIVE RAINS. MVFR/IFR
CONDITIONS ARE LIKELY TO FILL IN OVER THE COASTAL CORRIDOR IN THE
WAKE OF THE FRONT SUNDAY NIGHT AND LINGER INTO MID WEEK.

&&

.MARINE...
A LOW-LEVEL JET WILL INCREASE IN STRENGTH THIS EVENING AND
OVERNIGHT ALTHOUGH THE SW FETCH WILL NOT LEND TO VERY GOOD MIXING
PROFILES. THUS...THE 40-45 KT 925 MB JET WILL ONLY RESULT IN
SURFACE WINDS OF 15-20 KT BY LATE TONIGHT.

A COLD FRONT WILL DESCEND THROUGH THE MARINE ZONES ON SUNDAY...WITH
WINDS STEADILY VEERING TO THE NORTH/NORTHEAST IN IT WAKE. ALTHOUGH
COOLER AIR FILTERING INTO THE REGION BEHIND THE FRONT WILL ENHANCE
MIXING POTENTIAL OVER THE WATERS SUNDAY NIGHT THROUGH MONDAY...A
20 TO 30 KT LOW LEVEL JET WILL BE QUITE TRANSIENT...AND NUMEROUS
WAVES OF LOW PRESSURE TRACKING ALONG THE BOUNDARY WILL PREVENT A
STRONG TIGHTENING OF THE GRADIENT. EXPECT SOME SURGING TO
OCCUR...HOWEVER WILL KEEP WINDS AND SEAS JUST BELOW ADVISORY
CRITERIA THROUGH TUESDAY.

SURFACE FLOW WILL SHIFT SOUTHEAST/SOUTH AND EVENTUALLY SOUTHWEST
BY THE MIDDLE OF THE WEEK AS THE NEXT SYSTEM APPROACHES. WINDS AND
SEAS COULD BE NEAR SMALL CRAFT ADVISORY CRITERIA OVER OUTER GEORGIA
WATERS WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/79
Hazardous weather outlook, Mar 26, 7:44 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT SAT MAR 26 2011

GAZ087-088-099>101-114>119-SCZ040-042-047-048-051-272345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
744 PM EDT SAT MAR 26 2011

...TORNADO WATCH 64 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH 2 AM SUNDAY

GAZ137>141-272345-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
744 PM EDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ330-350-352-354-374-SCZ044-045-050-052-272345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
744 PM EDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SCZ043-049-272345-
INLAND COLLETON-COASTAL COLLETON-
744 PM EDT SAT MAR 26 2011

...TORNADO WATCH 64 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH 2 AM SUNDAY.

33

In the hours before

Special weather statement, Mar 26, 2:18 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT MAR 26 2011

SCZ040-261845-
ALLENDALE-
218 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING SOUTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3309 8161 3316 8154 3316 8152 3311 8137
      3312 8124 3303 8107 3294 8123 3291 8123
      3289 8127 3285 8127 3294 8147 3297 8150
      3300 8149 3304 8153 3305 8158
TIME...MOT...LOC 1818Z 304DEG 41KT 3314 8148
Special weather statement, Mar 26, 3:44 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT MAR 26 2011

GAZ087-099-100-262030-
BULLOCH-CANDLER-JENKINS-
344 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER...BULLOCH AND
JENKINS COUNTIES THROUGH 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ALINE TO EXCELSIOR...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BROOKLET...BUTTS...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...
LEEFIELD...METTER...MIDDLEGROUND...PORTAL...PULASKI...REGISTER...
SCARBORO...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
      3266 8210 3275 8213 3275 8195 3277 8183
      3266 8186 3265 8182 3263 8182 3249 8160
      3232 8147 3226 8187 3227 8189 3229 8212
      3235 8224
TIME...MOT...LOC 1944Z 258DEG 40KT 3243 8224 3230 8200

33
Local storm report, Mar 26, 3:57 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             METTER                  32.40N  82.06W
03/26/2011  E0.50 INCH       CANDLER            GA   EMERGENCY MNGR

0351 PM     TSTM WND GST     METTER                  32.40N  82.06W
03/26/2011  E45 MPH          CANDLER            GA   EMERGENCY MNGR

&&

EVENT NUMBER CHS1100163
EVENT NUMBER CHS1100164

VB
Special weather statement, Mar 26, 4:18 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT MAR 26 2011

GAZ087-088-SCZ040-262045-
ALLENDALE-JENKINS-SCREVEN-
418 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES THROUGH 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES WEST OF HILLTONIA...MOVING EAST AT 45
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8185 3293 8179 3291 8176 3303 8157
      3305 8156 3309 8137 3286 8133 3280 8182
      3292 8196
TIME...MOT...LOC 2018Z 261DEG 37KT 3291 8185

33
Local storm report, Mar 26, 7:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             4 SW BUTTS              32.68N  82.08W
03/26/2011  E0.88 INCH       JENKINS            GA   EMERGENCY MNGR

&&

EVENT NUMBER CHS1100165

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:18 PM EDTSpecial Weather StatementCHSBulloch42 min
Mar 27, 11:18 AM EDTSpecial Weather StatementCHSJenkins27 min
Mar 27, 11:47 AM EDTSpecial Weather StatementCHSScreven43 min
Mar 27, 1:28 PM EDTSpecial Weather StatementCHSEffingham32 min
Mar 27, 1:41 PM EDTSpecial Marine WarningCHS2 hr
Mar 27, 1:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler64 min
Mar 27, 1:46 PM EDTSpecial Weather StatementCHSBurke29 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSEffingham26 min
Mar 27, 2:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven62 min
Mar 27, 2:26 PM EDTSpecial Marine WarningCHS64 min
Mar 27, 2:32 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall58 min
Mar 27, 2:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Chatham, Effingham64 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSChatham62 min
Mar 27, 3:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans55 min
Mar 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty63 min
Mar 27, 3:20 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Mar 27, 3:33 PM EDTSpecial Marine WarningCHS117 min
Mar 27, 3:38 PM EDTSpecial Weather StatementCHSMcIntosh37 min
Mar 27, 3:45 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall60 min
Mar 27, 3:48 PM EDTSpecial Marine WarningCHS48 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSChatham58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Evans, Liberty64 min
Mar 27, 4:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall34 min
Mar 27, 4:26 PM EDTSpecial Weather StatementCHSLong34 min
Mar 27, 4:37 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall53 min
Mar 27, 4:46 PM EDTAreal Flood AdvisoryCHSChatham89 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSChatham48 min
Mar 27, 4:57 PM EDTSpecial Marine WarningCHS59 min
Mar 27, 5:09 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty31 min
Mar 27, 5:14 PM EDTSpecial Weather StatementCHSLong31 min
Mar 27, 5:52 PM EDTSpecial Weather StatementCHSLiberty, Long23 min
Mar 26, 9:22 PM EDTSpecial Weather StatementCHSBeaufort38 min
Mar 27, 9:20 AM EDTSpecial Weather StatementCHSBerkeley40 min
Mar 27, 9:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester48 min
Mar 27, 10:09 AM EDTSpecial Weather StatementCHSBerkeley66 min
Mar 27, 12:52 PM EDTSpecial Weather StatementCHSJasper53 min
Mar 27, 12:57 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 27, 1:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper45 min
Mar 27, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Mar 27, 3:26 PM EDTSevere Thunderstorm WarningCHSBeaufort33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.